| Catalog Number |
0117322 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
03/06/2015
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax mesh on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the product identifiers.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2014) is considered to be a best estimate.Updated fields: a2, b2 (outcomes attributed to adv ev), b3, b4, b5, b7, g3, g6, h2, h4, h6, h10, h11 corrected field: d1 (brand name), d4, g4 (pma/510(k)).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax mesh on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax light mesh (device 1).(note: there is no operative provided for this procedure).(b)(6) 2015 - patient was diagnosed with incarcerated recurrent right inguinal hernia thereby underwent laparoscopic converted to open repair with implant of perfix plug (device 2).Per op notes, ¿an indirect hernia sac was identified with dilated cord were reduced.The prior mesh (device 1) was noted.The sac was dissected free.A perfix plug (device 2) with onlay patch was placed and sutured¿.